Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Crit Care Med. 2015 Aug;30(3):184-190. English. Case Report. https://doi.org/10.4266/kjccm.2015.30.3.184
Jeong KY , Kim KS , Suh GJ , Kwon WY .
Department of Emergency Medicine, National Medical Center, Seoul, Korea.
Department of Emergency Medicine, Seoul National University Hospital, Seoul, Korea. kanesu@gmail.com
Abstract

Toxic shock syndrome (TSS) is a rare but life-threatening illness that is mainly caused by toxigenic strains of Staphylococcus aureus. Although TSS is classically known to be associated with tampon use, the number of TSS cases with non-menstrual causes such as skin and soft tissue infection has been increasing. Tattooing can result in several complications such as localized and systemic infections, inflammatory skin eruptions and neoplasms. We recently experienced a 26-year-old man diagnosed with typical TSS following tattooing. He complained of fever, chills and erythematous rash at tattoo site. Subsequently, the patient developed sign of shock. The skin cultures on the tattoo site were positive for methicillin-sensitive Staphylococcus aureus. The patient was successfully treated with vasopressor infusion and intravenous antibiotics and was discharged without complications. On discharge from the hospital 7 days later, desquamations on the tattoo site, fingers and toes were observed.

Copyright © 2019. Korean Association of Medical Journal Editors.